Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 6, 2021Wayne County, Mississippi

NWS Mobile, AL issued this special weather statement at Jun 6, 2021, 2:02 PM CDT for Wayne County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2021, 2:02 PM CDT (19:02 UTC)
Expired
Jun 6, 2021, 2:45 PM CDT
In force
43 min
Issued by
NWS Mobile, AL

County Wayne County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
562 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

234 
WWUS84 KMOB 061902
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
202 PM CDT Sun Jun 6 2021
 
MSZ067-061945-
Wayne MS-
202 PM CDT Sun Jun 6 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN WAYNE COUNTY UNTIL 245 PM CDT...

At 201 PM CDT, the strong thunderstorm was located 6 miles northwest
of Waynesboro, moving northeast at 30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Waynesboro.

LAT...LON 3186 8847 3161 8868 3170 8886 3184 8879
      3184 8878 3183 8876 3185 8863 3189 8847
TIME...MOT...LOC 1901Z 210DEG 24KT 3173 8873 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 6, 12:46 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 6, 12:46 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1246 PM CDT Sun Jun 6 2021

.NEAR TERM /Now Through Monday/...An upper trof over the southern
and central Plains advances northeastward somewhat and weakens
slightly through Monday. An upper ridge initially in place from
the Florida peninsula to the Carolinas then to the Great Lakes
remains over the Florida peninsula area while the remainder of the
upper trof moves further off to the north. A broad surface ridge
remains in place from the western Atlantic into the eastern states
and maintains a moist southerly flow over the forecast area
through Monday. Rather abundant deep layer moisture currently in
place over the area with precipitable water values of 1.8-2.2
inches, with the "lower" values over the eastern portion of the
area likely due to some subtle fringe effects from the upper ridge
off to the east. A region of drier deep layer air, with
precipitable water values of 1.3-1.5 inches, was noted over the
northwestern Gulf and being drawn into eastern Texas by the upper
trof. As the upper trof advances northeastward somewhat, the
abundant deep layer moisture over the forecast area likewise
shifts eastward to be mainly over the eastern and central portions
of the area while the region of drier deep layer air advances
into Mississippi and southeast Louisiana. This east-west gradient
in deep layer moisture content over the forecast area breaks down
on Monday as the upper trof weakens slightly while continuing to
lift northeastward somewhat, with precipitable water values
ranging from 1.7-1.8 inches by late Monday afternoon. The
trajectory of a series of shortwaves moving across the region is
also displaced eastward by the movement of the upper trof, which
along with the deep layer moisture trends will affect placement
and trends of where the best rainfall amounts are expected
through Monday. Through this evening, expect the showers and
storms affecting southeast Mississippi and extreme southwestern
Alabama to spread eastward, and we have expanded the Flash Flood
Watch currently in effect to include Monroe and Baldwin counties.
Rainfall totals in the Watch area look to typically range from 2
to 5 inches. The Flash Flood Watch will be in effect until 1 am,
after which the noted trends in deep layer moisture/shortwaves
result in lower rainfall amounts overnight. We will need to
continue to monitor potential rainfall amounts on Monday, but at
this point additional rainfall amounts on that day look to range
from 0.20-0.80 inches, seen to be insufficient to warrant
continuation of the Flash Flood Watch. Will have categorical pops
over much of the area this afternoon with likely to categorical
pops this evening, then diminishing overnight. While rainfall
amounts will be less on Monday, coverage will be sufficient to
support categorical pops over the entire area on Monday. There is
a marginal risk of severe thunderstorm development through this
evening over southeast Mississippi and southwestern Alabama due
to MLCAPE values up to 2000 J/kg and 0-3 km helicity values of
100-150 m2/s2. MLCAPE values of 1000-1500 J/kg are expected on
Monday but shear values will be lower with 0-3 km helicity 75
m2/s2 or less. At least point am not expecting severe storm
development on Monday but some strong storms could occur.  Lows
tonight range from the upper 60s to lower 70s along and west of
I-65 with lower to mid 70s east of I-65. Highs on Monday will be
mostly in the mid 80s. A low risk of rip currents is expected
through the period. /29

&&

.AVIATION...
18Z issuance...Periods of showers and storms over southeast
Mississippi and extreme southwestern Alabama spread eastward
through this evening, then diminish in coverage overnight.
Scattered to numerous showers and storms are expected for Monday
morning. VFR to MVFR ceilings and visibility are expected through
the period. Southeasterly winds 5 to 15 knots this afternoon
diminish this evening, then a south to southeast flow 5 to 10
knots is expected Monday morning. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through late tonight for ALZ051>053-055-
     261>265.

FL...None.
MS...Flash Flood Watch through late tonight for MSZ067-075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 6, 8:54 AM CDT, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
854 AM CDT Sun Jun 6 2021

MSZ067-061445-
Wayne MS-
854 AM CDT Sun Jun 6 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
WAYNE COUNTY UNTIL 945 AM CDT...

At 854 AM CDT, the strong thunderstorm was located 6 miles south of
Clara, or 13 miles south of Waynesboro, moving northeast at 20 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Waynesboro, Clara and Buckatunna.

LAT...LON 3178 8847 3157 8846 3143 8857 3143 8874
      3146 8880 3185 8862
TIME...MOT...LOC 1354Z 207DEG 20KT 3149 8867
Special weather statement, Jun 6, 10:37 AM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
1037 AM CDT Sun Jun 6 2021

MSZ067-061630-
Wayne MS-
1037 AM CDT Sun Jun 6 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WAYNE COUNTY UNTIL 1130 AM CDT...

At 1037 AM CDT, the strong thunderstorm was located 8 miles west of
Waynesboro, moving north at 30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of northwestern Wayne
County.

LAT...LON 3183 8888 3183 8876 3186 8862 3160 8870
      3163 8890
TIME...MOT...LOC 1537Z 190DEG 24KT 3169 8879
Special weather statement, Jun 6, 10:54 AM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
1054 AM CDT Sun Jun 6 2021

MSZ075-061630-
Perry MS-
1054 AM CDT Sun Jun 6 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN PERRY COUNTY UNTIL 1130 AM CDT...

At 1054 AM CDT, the strong thunderstorm was located over New Augusta,
or 12 miles southwest of Richton, moving north at 25 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Richton and New Augusta.

LAT...LON 3144 8900 3143 8884 3140 8884 3112 8895
      3115 8913 3140 8915 3143 8915
TIME...MOT...LOC 1554Z 191DEG 23KT 3119 8904
Special weather statement, Jun 6, 12:39 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
1239 PM CDT Sun Jun 6 2021

ALZ051-053-061830-
Clarke AL-Choctaw AL-
1239 PM CDT Sun Jun 6 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CHOCTAW AND NORTHWESTERN CLARKE COUNTIES UNTIL 130 PM CDT...

At 1239 PM CDT, the strong thunderstorm was located 8 miles north of
Coffeeville, or 15 miles south of Butler, moving north at 30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Butler, Lisman, Coffeeville and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
      3228 8802 3218 8801 3214 8804 3209 8804
      3206 8807 3207 8810 3205 8812 3202 8812
      3199 8810 3201 8809 3199 8807 3199 8791
      3169 8806 3173 8828 3231 8830
TIME...MOT...LOC 1739Z 186DEG 28KT 3188 8813
Special weather statement, Jun 6, 2:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
202 PM CDT Sun Jun 6 2021

MSZ067-061945-
Wayne MS-
202 PM CDT Sun Jun 6 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN WAYNE COUNTY UNTIL 245 PM CDT...

At 201 PM CDT, the strong thunderstorm was located 6 miles northwest
of Waynesboro, moving northeast at 30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Waynesboro.

LAT...LON 3186 8847 3161 8868 3170 8886 3184 8879
      3184 8878 3183 8876 3185 8863 3189 8847
TIME...MOT...LOC 1901Z 210DEG 24KT 3173 8873

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:30 PM CDTFlash Flood WatchMOBBaldwin, Choctaw, Clarke, Mobile, Monroe, Washington28 hr
Jun 6, 12:39 PM CDTSpecial Weather StatementMOBChoctaw51 min
Jun 6, 3:11 PM CDTSpecial Weather StatementMOBClarke49 min
Jun 6, 4:53 PM CDTAreal Flood AdvisoryMOBBaldwin, Choctaw, Clarke, Monroe, Washington, Wilcox4 hr
Jun 6, 5:59 PM CDTSpecial Marine WarningMOB61 min
Jun 6, 6:26 PM CDTSpecial Weather StatementMOBMobile64 min
Jun 6, 6:54 PM CDTSpecial Marine WarningMOB66 min
Jun 6, 8:54 AM CDTSpecial Weather StatementMOBWayne51 min
Jun 6, 10:37 AM CDTSpecial Weather StatementMOBWayne53 min
Jun 6, 10:54 AM CDTSpecial Weather StatementMOBPerry36 min
Jun 6, 2:02 PM CDTAreal Flood AdvisoryMOBPerry3 hr
Jun 6, 2:59 PM CDTAreal Flood AdvisoryMOBStone4 hr
Jun 6, 3:37 PM CDTFlash Flood WarningMOBStone5 hr
Jun 6, 4:39 PM CDTSpecial Weather StatementMOBGeorge51 min
Jun 6, 5:05 PM CDTAreal Flood AdvisoryMOBGeorge, Greene, Perry, Stone, Wayne4 hr

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.